MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 {} RIGHT; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 {} RIGHT; PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Model Number 71420184
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery (bilateral knee replacement), a component for the right side was implanted in the left knee.After explantation of the device, there was some damage (bone loss), to solve this problem the bone was covered with additional cement.Delay greater than 30 min.No back up was available.
 
Event or Problem Description
It was reported that during surgery (bilateral knee replacement), a component for the right side was implanted in the left knee.After explantation of the device, there was some damage (bone loss), to solve this problem the bone was covered with additional cement.Because of the mixup previously descrived, the devices for the right knee were no longer available, it was resolved to use a different size system in order to complete the procedure.Delay greater than 30 min.No back ups were available.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is a right leg device.The device has cement stuck to the backside and has numerous scratches from implantation.The device was manufactured on 2018.The clinical / medical investigation concluded that no relevant clinical medical information was provided to conduct a thorough medical assessment.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.The potential probable cause of this event is likely a user error.The incorrect hand device was used during surgery.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GNS II CMT TIB SIZE 4 {} RIGHT
Common Device Name
PRSTHSS,KN,PTLLFMRTBL,SM-CNSTRND,CMNTD,PLYMR/MTL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9532455
Report Number1020279-2019-04684
Device Sequence Number13556016
Product Code JWH
UDI-Device Identifier03596010206343
UDI-Public03596010206343
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420184
Device Catalogue Number71420184
Device Lot Number18KM18740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer12/17/2019
12/17/2019
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date01/16/2020
02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR